Alert archive / California / Frost Advisories in 2025
Frost Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 13, 2025, 12:35 PM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at May 14, 2025, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2025, 12:35 PM PDT (19:35 UTC)
- In effect from
- May 14, 2025, 3:00 AM PDT
- Expired
- May 14, 2025, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 420 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS76 KEKA 131935 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1235 PM PDT Tue May 13 2025 CAZ107-108-110-111-114-140345- /O.NEW.KEKA.FR.Y.0018.250514T1000Z-250514T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Potter Valley, Hayfork, Trinity Center, Covelo, Gravelly Valley Airport, and Ruth 1235 PM PDT Tue May 13 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 3 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...The coldest locations will be in the valleys, especially higher elevation valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
4 follow-up statements
885 WWUS76 KEKA 140327 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 827 PM PDT Tue May 13 2025 CAZ107-108-110-111-114-141130- /O.CON.KEKA.FR.Y.0018.250514T1000Z-250514T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Trinity Center, Ruth, Hayfork, Gravelly Valley Airport, Covelo, and Potter Valley 827 PM PDT Tue May 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 3 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...The coldest locations will be in the valleys, especially higher elevation valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
992 WWUS76 KEKA 140340 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 840 PM PDT Tue May 13 2025 CAZ107-108-110-111-114-141600- /O.CON.KEKA.FR.Y.0018.250514T1000Z-250514T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Trinity Center, Gravelly Valley Airport, Ruth, Covelo, Hayfork, and Potter Valley 840 PM PDT Tue May 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 3 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...The coldest locations will be in the valleys, especially higher elevation valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
530 WWUS76 KEKA 140343 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 843 PM PDT Tue May 13 2025 CAZ107-108-110-111-114-141600- /O.CON.KEKA.FR.Y.0018.250514T1000Z-250514T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Potter Valley, Gravelly Valley Airport, Trinity Center, Covelo, Hayfork, and Ruth 843 PM PDT Tue May 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 3 AM to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...The coldest locations will be in the valleys, especially higher elevation valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
753 WWUS76 KEKA 141625 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 925 AM PDT Wed May 14 2025 CAZ107-108-110-111-114-141730- /O.EXP.KEKA.FR.Y.0018.000000T0000Z-250514T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Del Loma, Zenia, Junction City, Hayfork, Ruth, Hyampom, Laytonville, Big Bar, Peanut, Helena, Covelo, Willits, Legget, Gravelly Valley Airport, Weaverville, Potter Valley, Trinity Center, Carrville, Douglas City, and Forest Glen 925 AM PDT Wed May 14 2025 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 13, 4:26 AM PDT, 8 hours 9 minutes earlier.
Area forecast discussion, May 13, 4:26 AM PDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
426 AM PDT Tue May 13 2025
.SYNOPSIS...Drying and warming trend today through the remainder
of the week. Breezy northwest winds is anticipated each afternoon.
A slight chance of precipitation returns on Saturday, but mostly
dry weather conditions most likely persist over the weekend.
&&
.DISCUSSION...Latest GOES-West satellite imagery and surface
observations depicted low level moisture across much of the
forecast area overnight, with some sprinkles been reported. Low
temperatures have been in the upper 30's to mid 40's across the
interior valleys.
A H5 shortwave ridge will begins to build into the area today,
bringing a slightly drier airmass. Breezy northwest winds of 20-
30 mph are possible along the coast this afternoon as well.
Afternoon inland temperatures will warm up into the mid 60's to
mid 70's. Enhancing onshore flow will remain the coastal areas in
the mid to upper 50's. Areas of valley fog are expected to develop
Tuesday night into Wednesday. Overnight temperatures are forecast
to be remain in the upper 30's to mid 40's.
A drying and warming trend will continue through the remainder of
the work week across Northwest California. Interior high
temperatures are anticiapated to warm up into the mid 70's to low
80's, with the warmest day Thursday and Friday. Breezy conditions
are expected each afternoon as a thermal trough develop inland.
Ensemble clusters and determonistic model shows a upper level
trough digging southward from the Gulf of Alaska Friday night
into the weekend. About 25% of the ensemble members indicate a
slightly wetter outcome on Saturday, with showers mostly over the
interior and perhaps a push of marine moisture and low clouds.
Otherwise, dry weather with near or below normal high temperatures
in the interior is the most likely outcome for this weekend. /ZVS
&&
.AVIATION...After the passage of a front and light rainfall, patchy
stratus has developed and lingered through portions of the coast and
into some of the interior valleys. Ceilings are maintaining MVFR
levels with dips into IFR. Going into sunset, lower levels are
possible given the surface moisture and higher dewpoints from the
recent rainfall. Most terminals will scatter out to VFR today, but
the onshore flow may drive the stratus in longer around Humboldt
Bay. Probabilities for a return to IFR ceilings tonight are highest
for Humboldt Bay and ACV (54%). Chances lower going into Wednesday
morning with light offshore flow forecast to increase. JJW
&&
.MARINE...Northerly winds have increased across the waters behind a
frontal system. Northerly winds will increase through this afternoon
to around 20 kts, and locally higher to 25 kts in the souther waters
south of Cape Mendocino. The northerlies will pulse higher Wednesday
afternoon when winds up to 27 kts will spread over much of the
southern zones. A similar wind pattern will carry through Thursday
night before a trough from the north eases the pressure gradient and
the northerlies subside in response Friday. The northerlies will
increase behind the trough Saturday and likely into next week as
high pressure returns. A mid period WNW swell has peaked early this
morning in the 12 ft area, and this swell will continue subsiding
throughout the day. The Small Craft Advisory in the Northern Inner
zone where lighter winds persist and seas dropping below 10 ft has
been allowed to expire, while winds and seas maintain advisory
conditions elsewhere. JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT early this morning for
PZZ450.
Small Craft Advisory until 9 PM PDT Wednesday for PZZ455-
470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.